Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 20, 2010Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2010, 11:07 PM EDT for Atlantic County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2010, 11:07 PM EDT (03:07 UTC)
Expired
Jul 21, 2010, 12:00 AM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS81 KPHI 210307
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT TUE JUL 20 2010

NJZ019>027-210400-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1107 PM EDT TUE JUL 20 2010

...AN AREA OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS WILL 
AFFECT ATLANTIC...BURLINGTON...CAPE MAY...CUMBERLAND AND OCEAN 
COUNTIES...

AT 1105 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER 
OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS ALONG A LINE 
EXTENDING FROM 22 MILES SOUTH OF TOMS RIVER TO 15 MILES NORTHEAST OF 
CAPE MAY...MOVING EAST AT 35 MPH. THE HEAVIEST THUNDERSTORM WAS 
MOVING EASTWARD ACROSS NORTHERN CAPE MAY COUNTY.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THE THUNDERSTORMS. 
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3968 7412 3952 7425 3950 7433 3953 7434
      3953 7440 3949 7438 3949 7432 3945 7429
      3935 7441 3930 7455 3912 7471 3925 7513
      3992 7453 3983 7414 3976 7418 3972 7415
      3975 7412 3976 7415 3980 7413 3982 7407

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 9:42 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 20, 9:42 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT TUE JUL 20 2010

.SYNOPSIS...
A WEAK WARM FRONT WILL SLOWLY LIFT NORTHWARD TONIGHT. A WEAK COLD
FRONT WILL THEN APPROACH THE REGION FROM THE WEST DURING WEDNESDAY.
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER
CONDITIONS WEDNESDAY NIGHT AND THURSDAY, ALTHOUGH THURSDAY WILL BE
HOT. A WARM FRONT CROSSING THE REGION FRIDAY WILL BRING HOT AND
HUMID WEATHER TO THE REGION FOR THE WEEKEND. THE NEXT COLD FRONT
IS SCHEDULED TO MOVE THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FORECAST PROBLEM TONIGHT WILL BE THE EXTENT AND COVERAGE OF
CONVECTION. THIS IS A LOWER CONFIDENCE FORECAST, GIVEN THE MORE
SUBTLE FEATURES.

A SUBTLE SHORT WAVE IS EVIDENT IN A MESOANALYSIS ACROSS SOUTH-
CENTRAL PENNSYLVANIA EARLY THIS EVENING. THIS IS WHAT IS PROBABLY
HELPING TO INITIATE RENEWED CONVECTION TOWARD SOUTHEASTERN
PENNSYLVANIA TO NORTHEASTERN MARYLAND /AS OF 2345Z/. SOME OF THE
STORMS EARLIER HAD SOME ROTATION EVIDENT ALOFT AS THE BETTER
SHEAR IS LOCATED NEAR THE PENNSYLVANIA-MARYLAND BORDER. THE STORMS
TODAY HAD MORE OF AN ELEVATED WIND MAXIMUM THAT TRIED TO LOWER
TOWARD THE SURFACE, AND ALSO SOME CELLS WERE RIGHT-TURNERS. THERE IS
QUITE A MODEL DIFFERENCE HOWEVER ON HOW THE QUASI-STATIONARY FRONT
ACROSS THE SOUTHERN ZONES IS HANDLED. IN THE ENVIRONMENT THAT WE
ARE IN, IT WILL NOT TAKE A LOT OF ADDED LIFT TO GET SOME
CONVECTION GOING AS SOME INSTABILITY IS FORECAST TO LINGER THROUGH
THE NIGHT ALONG WITH SOME SHEAR. AS OF NOW, WE BELIEVE THAT THE
CONVECTION WILL BE ISOLATED TO SCATTERED AS NO REAL STRONG AND
FOCUSED LIFT IS EVIDENT THROUGH THE NIGHT. WE DID HOWEVER SLOW A
BIT THE INCREASE IN POPS FROM WEST TO EAST, WITH THE HIGHEST POPS
GENERALLY ACROSS THE WESTERN ZONES. LOCALLY GUSTY WINDS WILL BE
THE MAIN THREAT FOR AWHILE, BUT GIVEN THE LOWER CHC OF THIS
OCCURRING ACROSS A MORE WIDESPREAD AREA, WE REMOVED ANY ENHANCED
WORDING.

WITH PRECIPITABLE WATER VALUES STILL NEAR 2 INCHES, THERE COULD
BE SOME HEAVY DOWNPOURS. AS LONG AS THE WARM FRONT LIFTS NORTH,
TRAINING OF CELLS SHOULD NOT BE A PROBLEM. THE STORM MOTION SHOULD
BE SUFFICIENT TO KEEP THE FLOOD THREAT TO A MINIMUM. MAY HAVE TO
WATCH FOR TRAINING ALONG THE WARM FRONT LATER TONIGHT, BUT FOR NOW
FLOODING IS NOT EXPECTED TO BE A PROBLEM.

CLOUDS AND THE PASSING WARM FRONT SHOULD KEEP TEMPERATURES FROM
FALLING OFF MUCH. GENERALLY USED A MODEL BLEND FOR LOWS. WE
ADJUSTED THE HOURLY TEMPERATURES GIVEN SOME AREAS REBOUNDED LATE
THIS AFTERNOON AND EARLY EVENING DUE TO INCREASED SUNSHINE. THE
LAMP/LAV GUIDANCE SEEMED TO CATCH THIS TO SOME EXTENT, THEREFORE
WE BLENDED THIS INTO THE DATABASE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE WARM FRONT SHOULD PASS WEDNESDAY MORNING. AFTER THIS...THE
CONVECTIVE THREAT IS NOT CLEAR CUT (AT LEAST TO ME). IT COULD BE
THAT MOST OF THE LOW LEVEL MOISTURE CONVERGENCE OCCURS WITH THE WARM
FRONT TONIGHT...WITH DEW POINTS A BIT LOWER FOR WEDNESDAY. THE LOW
LEVEL MOISTURE WILL BE THE KEY AS TO HOW MUCH CONVECTION WILL
DEVELOP AHEAD OF A WEAK MID SHORT WAVE AND SURFACE COLD FRONT.

RIGHT NOW...THE MULTI MODEL CONSENSUS IS FOR CONVECTION TO DEVELOP
IN THE MID AFTERNOON AHEAD OF THE SHORT WAVE. THE BEST INSTABILITY
SHOULD STRETCH FROM NORTHEAST PENNSYLVANIA THROUGH CENTRAL NEW
JERSEY. THE BEST BULK SHEAR WITH THE SHORT WAVE SHOULD BE ACROSS THE
NORTHERN ZONES. THE COMBINATION OF THE TWO...WITH A LEE SIDE TROF
AND EVENTUALLY COOL FRONT TO FOCUS ON...SHOULD RESULT IN THE
POTENTIAL FOR MULTI CELLULAR DEVELOPMENT WITH LINE SEGMENTS AND BOWS
AS THE LIKELY CONVECTIVE MODE.

IN ADDITION..IF THE HEATING IS SUFFICIENT...THE SHEAR COULD BE
STRONG ENOUGH FOR A SUPERCELL OR TWO. WILL INDICATE THE BEST CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN AREAS WEDNESDAY
AFTERNOON.

THE LOW AND MID LEVEL CLOUDINESS ASSOCIATED WITH THE WARM FRONT
SHOULD LIFT DURING THE MORNING HOURS. RAPID HEATING SHOULD OCCUR IN
THE AFTERNOON WITH SUNSHINE IN THE WARM AIRMASS. FOR THE MOST PART...
USED THE GFS MOS NUMBERS FOR HOURLY TEMPERATURES AS WELL AS HIGH
TEMPERATURES. WHILE IT MAY BE CLOSE TO HEAT ADVISORY CRITERIA FOR A
TIME WEDNESDAY AFTERNOON ACROSS CENTRAL NEW JERSEY...NOT ENOUGH
CONFIDENCE TO RAISE THE ADVISORY AT THIS TIME.

THE CONVECTION COULD PERSIST INTO WEDNESDAY EVENING...ESPECIALLY IF
MULTI CELLULAR OR SUPERCELLS DEVELOP. AFTER THIS...THE FRONT SHOULD
CROSS THE REGION...AND DRY OUT THE LOWER LEVELS. IN THE WAKE OF THE
SHORT WAVE...DOWNWARD VERTICAL MOTION SHOULD PROMOTE CLEARING AFTER
MIDNIGHT. WHILE THE COOL FRONT DOES PASS...THE TRUE AIRMASS CHANGE
DOES NOT OCCUR UNTIL THURSDAY. THUS...A BLEND OF MOS NUMBERS WAS
USED FOR LOWS.

THURSDAY LOOKS DRY AS MID LEVEL RIDGING BUILDS OVER THE TOP OF THE
WEAK SURFACE HIGH. DEW POINTS WILL BE LOWER THAN PREVIOUS DAYS...AND
MODEL SOUNDINGS SHOW CAPPING IN PLACE. IN FACT...CONVECTIVE
TEMPERATURES MAY BE JUST OUT OF REACH...SO WILL KEEP SKIES MOSTLY
SUNNY. WHILE THE AIRMASS WILL BE DRIER THURSDAY...850 MB
TEMPERATURES SUGGEST THAT A BLEND OF MOS NUMBERS SHOULD BE OK FOR
HIGHS.

THE SURFACE COOL FRONT THAT PASSES WEDNESDAY EVENING WILL RETURN
FRIDAY AS A WARM FRONT. WHILE THERE MAY BE SOME CONVECTION WITH THE
FRONT IN THE AFTERNOON (ESPECIALLY ACROSS THE NORTH)...THE MAIN
SENSIBLE WEATHER CHANGE WILL BE THE HEAT AND HUMIDITY. DOES NOT
APPEAR AS THOUGH HEAT INDEX VALUES WILL REACH 100 FRIDAY
AFTERNOON...SO NO HEAT HEADLINES AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY, THE UPPER
PATTERN IS EXPECTED TO FEATURE A RIDGE BUILDING OVER THE WESTERN
STATES AND A TROUGH AFFECTING THE GREAT LAKES AND THE NORTHEASTERN
STATES.

AT THE SURFACE, WE ARE ANTICIPATING A COLD FRONT MOVING THROUGH OUR
REGION ON SUNDAY.

AHEAD OF THE COLD FRONT, TEMPERATURES ARE EXPECTED TO BE VERY WARM
WITH OVERNIGHT LOWS MAINLY IN THE 70S. DAYTIME HIGH TEMPERATURES ARE
FORECAST TO BE IN THE UPPER 90S IN OUR CENTRAL AND SOUTHERN COUNTIES
ON SATURDAY. WE MAY NEED AN EXCESSIVE HEAT ADVISORY OR WARNING FOR
OUR URBANIZED AREAS AT THAT TIME. AS THE FRONT PASSES AND AFTER IT
PUSHES TO OUR SOUTH, WE SHOULD HAVE TYPICAL JULY TEMPERATURES FOR
SUNDAY, MONDAY AND TUESDAY. THE HUMIDITY IS EXPECTED TO DROP FOR
MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE
WEST.

WE WILL CONTINUE TO MENTION CHANCE POPS OVER THE WEEKEND. THE
SHOWERS AND THUNDERSTORMS SHOULD FAVOR THE AFTERNOON AND EVENING
HOURS ON SATURDAY. THE PRECIPITATION TIMING FOR SUNDAY WILL LIKELY
BE DEPENDENT UPON THE PROGRESS OF THE COLD FRONT.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IT APPEARS AS THOUGH SHOWERS AND THUNDERSTORMS WILL AFFECT KMIV AND
KACY BETWEEN 0200Z AND 0400Z AND THEY HAVE BEEN INSERTED INTO THE
TAFS. OUR REMAINING SIX TAF SITES SHOULD REMAIN VFR, EVEN AS A
SHOWER MAY BRUSH PAST KPHL BETWEEN 0200Z AND 0300Z.

WE ARE INDICATING VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF
PERIOD, WITH THE EXCEPTION OF A TEMPO GROUP FOR MVFR VISIBILITY
VALUES AT KRDG BETWEEN 0800Z AND 1100Z AND PREVAILING MVFR
VISIBILITY VALUES AT KMIV OVERNIGHT.

SOME AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED FOR WEDNESDAY. THEY WILL BE ADDED TO LATER TAF ISSUANCES
AS THEIR TIMING AND AREAL COVERAGE BECOMES A LITTLE MORE CERTAIN.

OUTLOOK...
THURSDAY LOOKS AS THOUGH IT WILL BE RAIN FREE. HOWEVER, THERE IS A
CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY, SATURDAY AND SUNDAY.
WITH HIGH HUMIDITY LEVELS, LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS ARE POSSIBLE EACH DAY.

&&

.MARINE...
WEAK PRESSURE SYSTEMS WILL CONTINUE TO MIGRATE ACROSS THE REGION
THIS WEEK AS A FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA. THE
CLOSE PROXIMITY OF THE FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO
TIGHTEN. THIS, IN TURN, WILL KEEP WINDS RELATIVELY LIGHT AND
CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS ON OUR OCEAN
WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY
FRIDAY NIGHT AND AGAIN LATE SATURDAY INTO SUNDAY. FOR NOW...SEAS
HAVE BEEN LIMITED TO 4 FEET.

WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. IT NOW APPEARS THAT
THE THURSDAY/THURSDAY NIGHT TIME FRAME COULD BE DRY. FOR THE
REMAINDER OF THE FORECAST PERIOD, EVEN THOUGH THERE WILL BE A
CHANCE FOR SHOWERS/TSTMS, MOST OF THE TIME CONDITIONS WILL BE
RAIN-FREE ON OUR WATERS. A STRONGER COLD FRONT IS FORECAST TO
CROSS THE AREA BY THE END OF THE WEEKEND. FOLLOWING THIS FRONT
WILL BE A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR.

&&

.CLIMATE...
SAMPLE RECORD HIGHS THIS WEEKEND.

PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999

ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965

ILG 7/24 95 1987
ILG 7/25 99 1894

ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL.
81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL.

WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872
82.1 1994
81.5 1995
81.4 1955 AND 1993

OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF
THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS?

LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.

ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.

SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS
AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/HAYES
NEAR TERM...GORSE/HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...RPW
CLIMATE...DRAG
Hazardous weather outlook, Jul 20, 3:28 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT TUE JUL 20 2010

DEZ001-NJZ015-017>019-PAZ067>071-211930-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
328 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON...
AND MAY APPROACH 105 DEGREES ON SATURDAY. EXCESSIVE HEAT WATCHES
AND EXCESSIVE HEAT WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-211930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
328 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY HAVE GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES MAY
APPROACH 100 DEGREES WEDNESDAY AFTERNOON.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON...
AND MAY APPROACH 105 DEGREES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-016-020>027-211930-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
328 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES MAY
APPROACH 100 DEGREES WEDNESDAY AFTERNOON.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON...
AND MAY APPROACH 105 DEGREES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012-PAZ054-055-060>062-211930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
328 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AND SATURDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-211930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
328 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 8:11 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT TUE JUL 20 2010

MDZ008-210100-
CECIL MD-
811 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR RICHARDSMERE...FARMINGTON AROUND 815
PM...ZION...PLEASANT HILL AROUND 830 PM...CHERRY HILL AND BARKSDALE
AROUND 845 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3971 7581 3939 7580 3940 7604 3944 7600
      3946 7602 3953 7599 3955 7603 3954 7607
      3955 7609 3962 7616 3965 7617 3969 7623
      3971 7624

FORECASTER: GORSE
Special weather statement, Jul 20, 8:34 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 PM EDT TUE JUL 20 2010

MDZ008-210130-
CECIL MD-
834 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
ANOTHER THUNDERSTORM WAS DEVELOPING ON THE NORTHERN TIP OF
CHESAPEAKE BAY.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STRONGEST
PART OF THE STORM SHOULD AFFECT THE WESTERN PART OF THE COUNTY
THROUGH 900 PM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.

HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3972 7618 3970 7581 3940 7578 3947 7601
      3950 7601 3951 7599 3953 7599 3955 7603
      3954 7607 3956 7610 3967 7620

FORECASTER: GORSE
Special weather statement, Jul 20, 9:03 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT TUE JUL 20 2010

DEZ001-MDZ008-NJZ016-021-210200-
CECIL MD-CUMBERLAND NJ-NEW CASTLE DE-SALEM NJ-
903 PM EDT TUE JUL 20 2010

...A STRONG CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT
CECIL...CUMBERLAND...NEW CASTLE AND SALEM COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS FROM EASTERN CECIL
COUNTY MARYLAND TO NEW CASTLE COUNTY DELAWARE. THIS ACTIVITY IS
MOVING TO THE EAST AT 35 MPH.

LOCALIZED WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS. HEAVY RAIN WILL FALL FROM THIS ACTIVITY, AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STORMS.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3971 7585 3969 7552 3968 7553 3962 7560
      3959 7559 3970 7551 3969 7536 3958 7510
      3941 7486 3941 7547 3948 7556 3958 7554
      3958 7556 3946 7558 3942 7554 3951 7594

FORECASTER: GORSE
Special weather statement, Jul 20, 11:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT TUE JUL 20 2010

NJZ019>027-210400-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1107 PM EDT TUE JUL 20 2010

...AN AREA OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY...CUMBERLAND AND OCEAN
COUNTIES...

AT 1105 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 22 MILES SOUTH OF TOMS RIVER TO 15 MILES NORTHEAST OF
CAPE MAY...MOVING EAST AT 35 MPH. THE HEAVIEST THUNDERSTORM WAS
MOVING EASTWARD ACROSS NORTHERN CAPE MAY COUNTY.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THE THUNDERSTORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3968 7412 3952 7425 3950 7433 3953 7434
      3953 7440 3949 7438 3949 7432 3945 7429
      3935 7441 3930 7455 3912 7471 3925 7513
      3992 7453 3983 7414 3976 7418 3972 7415
      3975 7412 3976 7415 3980 7413 3982 7407

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:03 PM EDTSpecial Weather StatementPHISalem57 min
Jul 21, 5:56 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren64 min
Jul 21, 6:16 PM EDTSpecial Weather StatementPHISomerset44 min
Jul 21, 6:29 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Somerset45 min
Jul 21, 7:49 PM EDTSpecial Weather StatementPHIHunterdon56 min
Jul 21, 6:10 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton65 min
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIBerks, Lehigh58 min
Jul 20, 8:11 PM EDTSpecial Weather StatementPHICecil49 min
Jul 20, 8:34 PM EDTSpecial Weather StatementPHICecil56 min
Jul 21, 1:32 PM EDTSpecial Weather StatementPHIQueen Anne's58 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.